MAUDE Adverse Event Report: PFM MEDICAL, INC. ASEPT; PERITONEAL DRAINAGE CATHETER KIT

PFM MEDICAL, INC. ASEPT; PERITONEAL DRAINAGE CATHETER KIT
Model Number 622284
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A dhr review was conducted and no deviations, issues or nonconformances were found.The risk management file was reviewed.No similar complaints for this lot or different lots have been received.Image was provided by the reporter and clearly shows that the barbed portion of the drain only valve (used outside the body) is broken off.The device was returned and evaluated and confirmed that the bard portion was broken off and a crack is observed in the valve body above the connection.Only the drain only valve was returned and not the catheter.Unclear if the catheter was placed in the patient.The root cause is unable to be determined.The likely root cause is application of excessive force to the joint between the catheter and the drain only valve causing the crack and barb portion to break off.
 
Event or Problem Description
Physician was twisting the catheter together during a procedure and noted that it was leaking and was cracked.Another asept catheter was used to complete the procedure.

Brand Name
ASEPT
Common Device Name
PERITONEAL DRAINAGE CATHETER KIT
Manufacturer (Section D)
PFM MEDICAL, INC.
1916 palomar oaks way
suite 150
carlsbad, ca
MDR Report Key10311212
Report Number2032582-2020-00004
Device Sequence Number19561336
Product Code PNG
UDI-Device Identifier04046964317330
UDI-Public04046964317330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number622284
Device Catalogue Number622284
Device Lot Number1912-006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;